Alert archive / South Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Oct 10, 2011, 5:21 AM EDT for Beaufort County, Charleston County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2011, 5:21 AM EDT (09:21 UTC)
- Expired
- Oct 10, 2011, 6:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
Counties Beaufort County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 78 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
322
WWUS82 KCHS 100921
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 AM EDT MON OCT 10 2011
SCZ048>050-101000-
BEAUFORT-CHARLESTON-COASTAL COLLETON-
521 AM EDT MON OCT 10 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 600 AM EDT...
AT 521 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH GUSTY WINDS...ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF ISLE OF PALMS TO 12 MILES SOUTHEAST OF KIAWAH
ISLAND...MOVING WEST AT 60 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEARS BLUFF...BEAUFORT...BENNETTS POINT...CALAWASSIE ISLAND...CHARLES
TOWNE LANDING...CHARLESTON NAVAL COMPLEX...DOWNTOWN CHARLESTON...
EDISTO BEACH...EDISTO ISLAND...FOLLY BEACH...FORT JOHNSON...FORT
SUMTER...FRIPP ISLAND...HOLLYWOOD...ISLE OF PALMS...JAMES ISLAND...
JAMES ISLAND COUNTY PARK...JOHNS ISLAND...KIAWAH ISLAND...LADYS
ISLAND...LEMON ISLAND...MAYBANK BRIDGE...MEGGETT...MOUNT PLEASANT...
NORTH CHARLESTON...PARRIS ISLAND...PORT ROYAL...ROCKVILLE...ROSE
HILL...SEABROOK ISLAND...SHADOWMOSS...SHELL POINT...SULLIVANS
ISLAND...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3275 7986 3268 7988 3260 7999 3255 8020
3247 8035 3243 8035 3245 8037 3249 8036
3246 8040 3248 8047 3243 8046 3241 8042
3231 8044 3225 8061 3228 8095 3288 8005
3285 7994 3280 7993 3284 7989 3281 7972
TIME...MOT...LOC 0921Z 082DEG 50KT 3269 7973 3246 8000
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Oct 10, 2:12 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Oct 10, 2:12 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
212 AM EDT MON OCT 10 2011
.SYNOPSIS...
STRONG HIGH PRESSURE TO THE NORTH OF THE REGION WILL WEAKEN INTO
THE FIRST PART OF THE UPCOMING WEEK. MEANWHILE...LOW PRESSURE OVER
THE NORTHEAST GULF OF MEXICO WILL EVENTUALLY LIFT NORTHEAST AND
CONTINUE TO IMPACT THE REGION EARLY TO MID WEEK. A COLD FRONT WILL
PASS OFF THE COAST LATE WEEK FOLLOWED BY HIGH PRES NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE KMLB RADAR SHOWS A LOW PRESSURE CIRCULATION NOW JUST INLAND
OVER EASTERN FLORIDA NEAR DAYTONA BEACH AS OF 2 AM. OBSERVATIONS
ALONG THE FLORIDA EAST COAST INDICATE THAT THE LOW HAS WEAKENED
SLIGHTLY OVER LAND INTO A 1001 MB LOW...WITH RECENT OBSERVATIONS
SHOWING GUSTS AS HIGH AS 55 TO 60 MPH SINCE LAST EVENING AND
OCCASIONALLY HIGHER THAN THAT IN SQUALLS.
ACCORDING TO THE NATIONAL HURRICANE CENTER...THIS NON-TROPICAL
GALE IS LACKING SUFFICIENT ORGANIZATION TO BE DESIGNATED AS A
TROPICAL OR SUBTROPICAL CYCLONE. IN ADDITION TO THIS NON-TROPICAL
GALE...ANOTHER SECONDARY LOW WHICH APPEARS TO BE MORE BAROCLINIC IN
NATURE IS ORGANIZING OVER THE EASTERN GULF OF MEXICO BENEATH THE
CORE OF AN UPPER LEVEL LOW. BOTH SURFACE LOWS WILL GRADUALLY MERGE
INTO A MUCH BROADER AREA OF LOW PRESSURE OVER THE NORTHEAST GULF
OF MEXICO LATER TONIGHT AS THE UPPER LOW BEGINS TO DRIFT NORTH
ALONG THE WESTERN COAST OF FLORIDA. WE CONTINUE TO STRESS THAT
WHETHER THIS SYSTEM ORGANIZES INTO A TROPICAL OR SUBTROPICAL
CYCLONE OR REMAINS A NON-TROPICAL GALE IS PRETTY MUCH IRRELEVANT AS THE
IMPACTS TO THE SOUTHEAST U.S. COAST WILL BE THE SAME.
THE PRIMARY FORECAST CONCERNS FOR TONIGHT ARE MULTIFACETED AN
INCLUDE A POTENTIAL FOR HEAVY RAINS/FLASH FLOODING...COASTAL
FLOODING AND A CONTINUATION OF THE WINDY CONDITIONS AT THE COAST.
A SLUG OF DEEP TROPICAL MOISTURE ASSOCIATED WITH THE NORTHERN
FRINGES OF THE NON-TROPICAL GALE WILL SPREAD NORTH AND ENCOMPASS MUCH
OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TONIGHT.
PRECIPITABLE WATER VALUES WILL LIKELY SURGE WELL ABOVE 2 INCHES
WITHIN THE TROPICAL MOISTURE BAND. EXPECT SHOWER COVERAGE TO
STEADILY INCREASE OVERNIGHT AS THE APPROACHING MOISTURE PLUME
INTERSECTS A BROAD AREA OF ENHANCED LOW-LEVEL CONVERGENCE
ASSOCIATED WITH THE MATURING COASTAL FRONT. WILL SHOW POPS
INCREASING TO CATEGORICAL FROM SOUTH TO NORTH AS THE NIGHT
PROGRESSES WITH THE ANTICIPATION THAT A LARGE OF MODERATE TO HEAVY
RAIN WILL BE IN PLACE OVER MUCH OF THE FORECAST AREA BY SUNRISE
MONDAY.
WINDY CONDITIONS ARE EXPECTED TO CONTINUE AT THE COAST WITH BREEZY
CONDITIONS A BIT FARTHER INLAND. COASTAL WIND GUIDANCE CONTINUES
TO SHOW A HIGH POTENTIAL FOR GALE FORCE WINDS ALONG THE BEACHES SO
THE WIND ADVISORY WILL REMAIN IN EFFECT INTO MONDAY FOR THE
COASTAL ZONES. IN ADDITION TO THE STRENGTHENING GRADIENT
FLOW...WINDS COULD EASILY GUST TO 50-55 MPH WITHIN ANY
CONCENTRATED AREAS OF SHOWERS THAT MOVE INLAND FROM OFF THE
ATLANTIC. LOWS WILL RANGE FROM THE MID 60S WELL INLAND WITH LOWER
70S AT THE BEACHES.
COULD SEE AN ISOLATED TORNADO/WATERSPOUT RISK DEVELOP ALONG THE
COASTAL AREAS LATER TONIGHT AS THE COASTAL WARM FRONT DRAWS
CLOSER TO THE BEACHES. WHILE WE DO NOT ANTICIPATE A SUBSTANTIAL
TORNADO THREAT TO EVOLVE OVERNIGHT...THE RISK WILL CERTAINLY BE
NON-ZERO AS 0-1KM HELICITY IS FORECAST TO RISE TO 300-400 M2/S2.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
MODEL SOLUTIONS ARE IN A BIT BETTER AGREEMENT WITH RESPECT TO THE
OVERALL SYNOPTIC PATTERN EVOLUTION THIS AFTERNOON...BUT MINOR
DIFFERENCES IN TIMING AND POSITIONING OF THE SIGNIFICANT FEATURES
CONTINUES TO LEAD TO LOWER THAN NORMAL FORECAST CONFIDENCE.
OVERALL...GUIDANCE INDICATES THAT THE DEEP LAYER RIDGING OVER NEW
ENGLAND WILL BEGIN TO WEAKEN MONDAY AND MONDAY NIGHT...ALLOWING THE
UPPER LEVEL LOW OVER THE EASTERN GULF OF MEXICO TO LIFT NORTHWARD IN
THE FLORIDA PANHANDLE OR SOUTHERN GEORGIA BY DAYBREAK TUESDAY. THE
UPPER LEVEL LOW WILL THEN OPEN UP AS IT TRACKS NORTH-NORTHEASTWARD
ALONG THE SPINE OF THE APPALACHIANS TUESDAY THROUGH WEDNESDAY. AT
THE SURFACE...A TROUGH OF LOW PRESSURE CURRENTLY STRETCHING ACROSS
SOUTHERN FLORIDA WILL LIFT STEADILY NORTHWARD AND INTO THE REGION
MONDAY AFTERNOON/MONDAY NIGHT AND NORTH OF THE REGION ON TUESDAY. A
WEAK PRESSURE PATTERN WILL THEN REMAIN IN PLACE TUESDAY THROUGH
WEDNESDAY.
AS FOR FORECAST DETAILS...WILL CARRY LIKELY/CATEGORICAL POPS MONDAY
AND MONDAY NIGHT WITH DEEP MOISTURE AND PLENTY OF UPPER LEVEL
DIVERGENCE IN PLACE. WILL ALSO MENTION HEAVY RAINFALL GIVEN
PRECIPITABLE WATER VALUES APPROACHING 2.5 INCHES. EXPECT WINDY
CONDITIONS PARTICULARLY AT THE COAST...WITH GUSTS OF 40 TO 45 MPH.
THEREFORE A WIND ADVISORY HAS BEEN ISSUED FOR ALL COASTAL ZONES. IN
ADDITION TO THE HEAVY RAIN AND STRONG WINDS...SEVERE WEATHER REMAINS
POSSIBLE PARTICULARLY MONDAY AFTERNOON THROUGH MONDAY EVENING.
PLENTY OF LOW LEVEL SHEAR/HELICITY WILL BE IN PLACE ACROSS COASTAL
LOCALES...BUT INSTABILITY REMAINS A BIG QUESTION MARK. GIVEN THE
POTENTIAL...WILL CONTINUE TO MENTION LOW CHANCES FOR DAMAGING WINDS
AND ISOLATED TORNADOES IN THE HAZARDOUS WEATHER OUTLOOK.
THE DEEPEST MOISTURE WILL HAVE SHIFTED NORTH OF THE REGION ALONG
WITH THE SURFACE LOW PRESSURE TROUGH BY TUESDAY MORNING...BUT
RESIDUAL BOUNDARY LAYER MOISTURE AND UPPER LEVEL TROUGHING IS
EXPECTED TO RESULT IN FAIRLY GOOD SHOWER/THUNDERSTORM COVERAGE AND
WILL KEEP LIKELY POPS GOING ALL LOCALES. AS UPPER LEVEL ENERGY LIFTS
BY TO THE NORTHEAST OF THE FORECAST AREA TUESDAY NIGHT AND
WEDNESDAY...EXPECT DIMINISHING PROBABILITIES FOR RAINFALL...SO WILL
KEEP POPS IN THE CHANCE RANGE.
LAKE WINDS...STRONG EAST-NORTHEAST WINDS ARE EXPECTED ON LAKE
MOULTRIE THROUGH MONDAY EVENING AS A TROUGH OF LOW PRESSURE
APPROACHES FROM THE SOUTH. AS A RESULT A LAKE WIND ADVISORY REMAINS
IN EFFECT THROUGH MONDAY EVENING.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MID WEEK...WE MAINTAINED DECENT CHANCES OF SHOWERS AS UPPER LEVEL
TROUGHING CONTINUES AND A BAROCLINIC BOUNDARY LINGERS SOMEWHERE
ALONG THE COAST. MOISTURE IS NOT AS DEEP AND SHOWERS SHOULD BE
SCATTERED ON WED BUT CONFIDENCE IS LOW AS SPREADS IN SHORT WAVE
TIMING IS SIGNIFICANT ON THE GLOBAL MODELS AND ENSEMBLES. BY LATE
WEEK...A COLD FRONT WILL MOVE THROUGH THE REGION. A FEW SHOWERS MAY
OCCUR AHEAD OF THE FRONT THU...THEN POST FRONT WEATHER FRI INTO THE
SAT WILL LIKELY BE DRY WITH TEMPS NEAR CLIMO.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
CONDITIONS WILL CONTINUE TO STEADILY DETERIORATE AT THE TERMINALS
AS DEEP TROPICAL MOISTURE OVERSPREADS THE AREA AHEAD OF A LOW
PRESSURE SYSTEM LIFTING INTO THE NORTHEAST GULF OF MEXICO FROM
EASTERN FLORIDA. FREQUENT SHOWERS ARE EXPECTED TO SHIFT INLAND
THROUGH THE FORECAST PERIOD...ESPECIALLY AFTER MID-MORNING...WITH
RAIN HEAVY AT TIMES. GRADIENT WINDS WILL REMAIN RATHER STRONG
THROUGH THIS EVENING WITH HIGH PRESSURE SITUATED NORTH OF THE
REGION AND THE LOW TO THE SOUTH. WIND GUSTS WILL FREQUENTLY REACH
25-30 KT AT THE TERMINALS...ESPECIALLY FROM MID-MORNING THROUGH MOST OF THE
AFTERNOON...BUT GUSTS UPWARDS OF 45-50 KT ARE POSSIBLE IN SQUALLS
WHICH WILL BE MORE DIFFICULT TO TIME. LOW LEVEL WIND SHEAR WILL
ALSO BE A CONCERN THROUGH MID-MORNING IF WIND GUSTS ARE LESS
FREQUENT. CONDITIONS WILL BE PREDOMINATELY MVFR AT THE TERMINALS
THROUGH 06Z TUESDAY...WITH SOME LOWERING TO IFR LEVELS POSSIBLE AT
TIMES.
EXTENDED AVIATION OUTLOOK...PREVAILING MVFR/IFR CONDITIONS ARE
EXPECTED INTO TUE NIGHT. PERIODIC MVFR CONDITIONS MAY LINGER INTO
WED...BUT EXPECT CONDITIONS TO IMPROVE TO VFR LEVELS BY THU.
SURFACE WINDS WILL BE QUITE GUSTY AT TIMES FROM THE NORTHEAST
THROUGH MON NIGHT.
&&
.MARINE...
BUOY AND PILOT BOAT REPORTS INDICATE HAZARDOUS MARINE CONDITIONS
ARE ONGOING ACROSS THE WATERS TONIGHT. GUSTS TO GALE FORCE HAVE BEEN
OBSERVED AT A NUMBER OF SITES AND EXPECT WINDS TO REACH SUSTAINED
GALES OVERNIGHT AS A NON-TROPICAL GALE DRAWS CLOSER AND THE
GRADIENT FLOW INTENSIFIES. THE GALE WARNING WILL BE MAINTAINED FOR
ALL COASTAL WATERS TONIGHT...INCLUDING THE CHARLESTON HARBOR. SEAS
WILL RANGE 9-13 FT NEARSHORE WATERS AND 14-20 FT OFFSHORE WATERS.
HIGH PRESSURE NORTH OF THE REGION AND A TROUGH OF LOW PRESSURE
APPROACHING FROM THE SOUTH WILL RESULT IN STRONG PINCHED GRADIENT
FLOW MONDAY AND MONDAY EVENING ACROSS THE WATERS. THE TROUGH OF LOW
PRESSURE WILL LIFT NORTH OF THE WATERS LATE MONDAY NIGHT...WITH A
WEAK PRESSURE PATTERN EXPECTED TO FOLLOW TUESDAY THROUGH THURSDAY. A
COLD FRONT IS THEN EXPECTED TO MOVE THROUGH THE AREA THURSDAY NIGHT.
AS FOR HEADLINE DETAILS...WILL CONTINUE THE GALE WARNINGS AS IS FOR
NOW GIVEN TIMING UNCERTAINTY AMONGST THE VARIOUS OPERATIONAL MODELS.
IF MODEL TRENDS CONTINUE...THE GALE WARNINGS MAY BE ABLE TO BE
DROPPED LATE MONDAY AFTERNOON ACROSS THE GEORGIA WATERS AND MONDAY
EVENING ACROSS THE SOUTH CAROLINA WATERS. THE PERSISTENT NORTHEAST
FLOW WILL LIKELY KEEP SEAS ELEVATED WELL AFTER THE GALES
SUBSIDE...SO SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED TUESDAY
FOR THE WATERS OUTSIDE THE HARBOR AND POSSIBLY LINGERING INTO
WEDNESDAY MORNING ACROSS THE OUTER GEORGIA WATERS.
RIP CURRENTS...THERE WILL BE A HIGH RISK FOR RIP CURRENTS AT ALL AREA
BEACHES MONDAY DUE TO STRONG ONSHORE WINDS...LARGE SWELLS
IMPACTING THE COAST AND AN INCREASED LUNAR INFLUENCE. AN ELEVATED
RISK FOR RIP CURRENTS WILL CONTINUE INTO THE MIDDLE OF THE WEEK
GIVEN A CONTINUED STRONG ONSHORE FETCH.
&&
.HYDROLOGY...
CONFIDENCE IS INCREASING THAT A HEAVY RAIN EVENT WILL IMPACT MUCH
OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA DURING THE NEXT
48 HOURS. GUIDANCE HAS BEEN FAIRLY CONSISTENT SHOWING A BULLS-EYE
OF HEAVY RAIN SETTING UP SOMEWHAT ALONG THE SOUTH CAROLINA AND
GEORGIA COASTS...BUT THE SPECIFICS STILL REMAIN SOMEWHAT UNCERTAIN
EVEN THIS FAR OUT. COMPLICATING MATTERS IS THAT TIDES ARE EXPECTED
TO REMAIN ANYWHERE FROM 1 TO 3 FEET ABOVE PREDICTED LEVELS AS A
STRONG NORTHEAST/EAST FETCH CONTINUES. THESE TIDE LEVELS WILL ONLY
SERVE TO ENHANCE THE FLASH FLOOD THREAT...ESPECIALLY SHOULD HEAVY
RAINS FALL WITHIN 1-2 HOURS ON EITHER SIDE OF HIGH TIDE. ALTHOUGH
MUCH OF THE AREA CONTINUES IN DROUGHT CONDITIONS...PWATS 140 TO
160 PERCENT OR NORMAL WILL YIELD EFFICIENT RAIN PRODUCING SHOWERS
WHICH COULD EASILY EXCEED 1-HOUR AND 3-HOUR FLASH FLOOD GUIDANCE.
THIS COUPLED WITH POSSIBLE TIDE IMPACTS GIVES US ENOUGH CONFIDENCE
TO MAINTAIN A FLASH FLOOD WATCH FOR ALL COASTAL COUNTIES AS WELL AS A FEW
INLAND COUNTIES. TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE
EXPECTED WITH LOCALLY HIGHER AMOUNTS BEING POSSIBLE.
&&
.TIDES/COASTAL FLOODING...
HIGH SURF...BREAKER HEIGHT MATRIX DATA BASED ON SPECTRAL
BREAKDOWNS FROM BUOYS 41004 AND 41008 SUGGEST BREAKER HEIGHTS IN
THE SURF ZONE ARE RUNNING 4-6 FT ALONG THE SOUTHERN SOUTH CAROLINA
COAST TO 5-8 FT ALONG NORTH COASTAL GEORGIA. THE HIGH SURF
ADVISORY WILL BE MAINTAINED THROUGH TUESDAY MORNING.
COASTAL FLOODING...TIDAL ANOMALIES WERE RUNNING 1.0 TO 1.2 FEET
ABOVE PREDICTED LEVELS DURING THE PREVIOUS HIGH TIDE CYCLE. THESE
TIDAL DEPARTURES ARE EXPECTED TO CONTINUE...IF NOT INCREASE
SOME...INTO MONDAY MORNING/S HIGH TIDE CYCLE GIVEN THE STRONG
NORTHEAST/EAST FETCH THAT IS IN PLACE. THE COMBINATION OF STRONG
WINDS...CURRENT TIDAL DEPARTURES AND ONGOING TIDAL LOADING IN THE
MARSHES UP AND DOWN THE COAST SUGGEST SHALLOW COASTAL FLOODING
WILL LIKELY DEVELOP IN A NUMBER OF PLACES MONDAY MORNING...EVEN IF
TIDE LEVELS DO NOT OFFICIALLY REACH NORMAL ADVISORY CRITERIA. IT
SHOULD ALSO BE NOTED THAT THE TIDAL LOADING WILL ACTUALLY RESULT
IN THE HIGHEST TIDE LEVELS ANYWHERE FROM 30 TO 60 MINUTES PAST THE
FORECAST TIME OF HIGH TIDE. A COASTAL FLOOD ADVISORY HAS BEEN
ISSUED FOR ALL COASTAL ZONES FOR MONDAY MORNING/S HIGH TIDE CYCLE
AS A RESULT.
PERSISTENT STRONG ONSHORE FLOW MAY RESULT IN SHALLOW SALT WATER
FLOODING AND BEACH EROSION DURING THE HIGH TIDE CYCLES THROUGH
MONDAY NIGHT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR GAZ101-116>119-
138>141.
WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR GAZ117-119-139-
141.
COASTAL FLOOD ADVISORY FROM 6 AM TO 10 AM EDT THIS MORNING FOR
GAZ117-119-139-141.
HIGH SURF ADVISORY UNTIL 11 AM EDT TUESDAY FOR GAZ117-119-139-
141.
SC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR SCZ047>052.
LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR SCZ045.
WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR SCZ048>052.
COASTAL FLOOD ADVISORY FROM 6 AM TO 10 AM EDT THIS MORNING FOR
SCZ048>051.
HIGH SURF ADVISORY UNTIL 11 AM EDT TUESDAY FOR SCZ048>051.
MARINE...GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR AMZ330-352-354-
374.
GALE WARNING UNTIL 5 AM EDT TUESDAY FOR AMZ350.
&&
JAQHazardous weather outlook, Oct 9, 10:42 PM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1042 PM EDT SUN OCT 9 2011 GAZ117-119-139-141-SCZ048>051-110245- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1042 PM EDT SUN OCT 9 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY... ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT MONDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 10 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. HIGH RISK FOR RIP CURRENTS. FLASH FLOOD WATCH. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. HIGH RISK FOR RIP CURRENTS. FLASH FLOOD WATCH. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. RIP CURRENTS...A PROLONGED PERIOD OF MODERATE TO STRONG NORTHEAST TO EAST WINDS WILL MAINTAIN AN ELEVATED RISK OF RIP CURRENTS AT THE BEACHES THROUGH EARLY NEXT WEEK. COASTAL FLOODING...SHALLOW SALT WATER FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE THROUGH TUESDAY. SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS MONDAY INTO TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-110245- INLAND BERKELEY- 1042 PM EDT SUN OCT 9 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EDT MONDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. HEAVY RAIN...HEAVY RAINFALL IS POSSIBLE TONIGHT THROUGH MONDAY NIGHT. A FLOOD WATCH MAY BE REQUIRED FOR PARTS OF THE REGION. SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS MONDAY INTO TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099-100-114-115-137-SCZ040-042>044-110245- JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-LONG-ALLENDALE- HAMPTON-INLAND COLLETON-DORCHESTER- 1042 PM EDT SUN OCT 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN...HEAVY RAINFALL IS POSSIBLE TONIGHT THROUGH MONDAY NIGHT. A FLOOD WATCH MAY BE REQUIRED FOR PARTS OF THE REGION. SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS MONDAY INTO TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ101-116-118-138-140-SCZ047-110245- EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH- INLAND JASPER- 1042 PM EDT SUN OCT 9 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS MONDAY INTO TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-352-354-374-110245- CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1042 PM EDT SUN OCT 9 2011 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS MONDAY INTO TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND ISOLATED WATERSPOUTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-110245- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1042 PM EDT SUN OCT 9 2011 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS MONDAY INTO TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND ISOLATED WATERSPOUTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ052-110245- TIDAL BERKELEY- 1042 PM EDT SUN OCT 9 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT MONDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. COASTAL FLOODING...SHALLOW SALT WATER FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE THROUGH TUESDAY. SEVERE THUNDERSTORMS...THERE WILL BE A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS MONDAY INTO TUESDAY. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 10, 12:06 AM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1206 AM EDT MON OCT 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND DMG 1 WSW WHITE BLUFF 31.98N 81.14W
10/09/2011 CHATHAM GA TRAINED SPOTTER
STRONG WIND GUSTS KNOCKED DOWN A TREE ON VAN NUYS
BOULEVARD NEAR THE INTERSECTION WITH BALBOA BOULEVARD.
DAMAGE OCCURRED TO AN OUT BUILDING AND OTHER TREES.
POWER LINES WERE ALSO KNOCKED OFF 3 SEPARATE POLES.
&&
EVENT NUMBER CHS1100988
JAQSpecial weather statement, Oct 10, 5:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 AM EDT MON OCT 10 2011
SCZ048>050-101000-
BEAUFORT-CHARLESTON-COASTAL COLLETON-
521 AM EDT MON OCT 10 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 600 AM EDT...
AT 521 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH GUSTY WINDS...ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF ISLE OF PALMS TO 12 MILES SOUTHEAST OF KIAWAH
ISLAND...MOVING WEST AT 60 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEARS BLUFF...BEAUFORT...BENNETTS POINT...CALAWASSIE ISLAND...CHARLES
TOWNE LANDING...CHARLESTON NAVAL COMPLEX...DOWNTOWN CHARLESTON...
EDISTO BEACH...EDISTO ISLAND...FOLLY BEACH...FORT JOHNSON...FORT
SUMTER...FRIPP ISLAND...HOLLYWOOD...ISLE OF PALMS...JAMES ISLAND...
JAMES ISLAND COUNTY PARK...JOHNS ISLAND...KIAWAH ISLAND...LADYS
ISLAND...LEMON ISLAND...MAYBANK BRIDGE...MEGGETT...MOUNT PLEASANT...
NORTH CHARLESTON...PARRIS ISLAND...PORT ROYAL...ROCKVILLE...ROSE
HILL...SEABROOK ISLAND...SHADOWMOSS...SHELL POINT...SULLIVANS
ISLAND...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3275 7986 3268 7988 3260 7999 3255 8020
3247 8035 3243 8035 3245 8037 3249 8036
3246 8040 3248 8047 3243 8046 3241 8042
3231 8044 3225 8061 3228 8095 3288 8005
3285 7994 3280 7993 3284 7989 3281 7972
TIME...MOT...LOC 0921Z 082DEG 50KT 3269 7973 3246 8000The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 10:54 PM EDT | Coastal Flood Advisory | CHS | 11 hr | |
| Oct 10, 5:46 AM EDT | Special Weather Statement | CHS | Liberty | 44 min |
| Oct 10, 6:44 AM EDT | Special Weather Statement | CHS | Liberty | 46 min |
| Oct 10, 8:41 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Oct 10, 9:29 AM EDT | Areal Flood Advisory | CHS | Bryan, Liberty, Long, McIntosh | 2 hr |
| Oct 10, 10:46 AM EDT | Special Marine Warning | CHS | 101 min | |
| Oct 10, 11:13 AM EDT | Special Weather Statement | CHS | McIntosh | 47 min |
| Oct 10, 3:32 PM EDT | Coastal Flood Advisory | CHS | 5 hr | |
| Oct 10, 6:06 PM EDT | Special Marine Warning | CHS | 114 min | |
| Oct 10, 6:28 PM EDT | Small Craft Advisory | CHS | 37 hr |
Nearby
Special Weather Statements in South Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.